MAUDE Adverse Event Report: SYNTHES GMBH PITUITARY RONGEUR-STRAIGHT 4MM WIDTH; FORCEPS

SYNTHES GMBH PITUITARY RONGEUR-STRAIGHT 4MM WIDTH; FORCEPS
Catalog Number 03.605.527
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is not expected to be returned for manufacturer review/ investigation.Reporter is a j&j representative.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no conclusion could be drawn at the time of filing this report.Customer quality investigation: the device was not returned.A photo-investigation was performed on the images.The complaint condition could not be confirmed as no conclusive proof was identified for broken device after inspecting the images and prints of the design drawing.Document/specification review since the exact manufactured date of the device was not identified, the current revision of drawings was reviewed straight pituitary, 4mm: 03_605_527 rev f no design issues or discrepancies were identified.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection was not completed.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image provided.Conclusion: the complaint condition could not be confirmed during photo investigation.During the investigation, no product design issues, or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot a manufacturing record evaluation could not be performed as the lot number could not be determined from the image provided.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6), 2021, the patient underwent for a surgery.During the surgery, the forceps was damaged.It was unknown if the surgery was completed.The patient outcome unknown.This complaint involves two (2) devices.This report is for (1)pituitary rongeur-straight 4mm width.This report is 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: investigation summary: investigation flow: damage.Investigation flow: damage/ functional.Visual inspection: the rongeur straig 4 black (part # 03.605.527 lot # t146495) was received at us cq.No other issues were identified with the device.Device failure/defect not identified.Functional test: according to the note 10 of dwg 03_605_527 rev d, the cutting edges are to meet with no visible gap.However, the little gap is visible while trying to close the cutting edge with handles of pituitary closed.Thus device failed to completely function as intended.The complaint can be replicated with the returned device.Dimensional inspection: a dimensional inspection was not performed due to a post manufacturing damage.Document/specification review: no design issues were identified.Complaint was confirmed as the device failed to function as intended.Conclusion: the complaint condition is confirmed for rongeur straig 4 black (part # 03.605.527 lot # t146495).No definitive root cause could be determined based on available information.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities device history lot.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image provided., part number: 03.605.527.Lot number: t146495.Manufacturing site: tuttlingen.Release to warehouse date: 22-dec-2016.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PITUITARY RONGEUR-STRAIGHT 4MM WIDTH
Common Device Name
FORCEPS
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM   78532
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12558244
Report Number8030965-2021-08200
Device Sequence Number11593617
Product Code HTD
UDI-Device Identifier07611819317772
UDI-Public07611819317772
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.605.527
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer11/10/2021
Initial Report FDA Received Date09/30/2021
Supplement Report FDA Received Date11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/22/2016
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRODISC-L SPREADER FORCEPS CURV
Patient SexUnknown